Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Sep 4, 2015, 2:19 PM EDT for Osceola County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2015, 2:19 PM EDT (18:19 UTC)
- Expired
- Sep 4, 2015, 2:44 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828 WUUS52 KMLB 041819 SVRMLB FLC097-041900- /O.NEW.KMLB.SV.W.0071.150904T1819Z-150904T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 219 PM EDT FRI SEP 4 2015 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 300 PM EDT * AT 218 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NARCOOSSEE...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SAINT CLOUD...HOLOPAW...EAST LAKE TOHO...NARCOOSSEE AND HARMONY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING...VERY HEAVY RAIN AND POSSIBLY HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 2830 8133 2830 8114 2805 8095 2806 8127 TIME...MOT...LOC 1818Z 334DEG 9KT 2824 8121 $$ WEITLICH
1 follow-up statement
924
WWUS52 KMLB 041844
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EDT FRI SEP 4 2015
FLC097-041853-
/O.CAN.KMLB.SV.W.0071.000000T0000Z-150904T1900Z/
OSCEOLA FL-
244 PM EDT FRI SEP 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2830 8133 2830 8114 2805 8095 2806 8127
TIME...MOT...LOC 1841Z 334DEG 9KT 2818 8118
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 9:30 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 4, 9:30 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EDT FRI SEP 4 2015 .UPDATE... EXPECT COVERAGE OF SHOWERS AND STORMS TO INCREASE TODAY RELATIVE TO THE PAST SEVERAL DAYS. MID AND UPPER LEVEL RIDGING THAT HAS BEEN PREVALENT SINCE EARLY THIS WEEK WILL GRADUALLY BE REPLACED BY WEAK/BROAD TROUGHING OVER THE SOUTHEAST/FLORIDA. AT THE SURFACE...WINDS WILL TRANSITION TO OUT OF THE NORTH/NORTHEAST AS LOW PRESSURE REMAINS EAST OF THE STATE AND ITS ASSOCIATED TROUGHINESS PRESSES SOUTHWARD THROUGH THE FORECAST AREA. TEMPERATURES ALOFT HAVE COOLED OFF SLIGHTLY THIS MORNING THANKS TO THE BUILDING TROUGH OVERHEAD WITH 500 MB TEMPS AT -7.1C AT XMR AND -6.5C AT TAMPA AS OF 12Z. EXPECT THESE TEMPS TO COOL A BIT MORE THIS AFTERNOON AND PROVIDE STORMS THE OPPORTUNITY FOR A LITTLE MORE VIGOR THIS AFTERNOON. MOISTURE REMAINS SUFFICIENT...AROUND 1.9 INCHES...AND MODELLING SUGGESTS THIS VALUE CLIMBING ABOVE 2.0 INCHES THIS AFTERNOON. EXPECT AN INCREASE IN BOUNDARY COLLISIONS ON OUR SIDE OF THE COAST BEFORE SUNSET THIS EVENING...SO PLAN ON FOCUSING OUR HIGHEST POPS A FEW HOURS EITHER SIDE OF 22Z/6PM. GREATEST THREATS REMAIN WIND GUSTS BETWEEN 40 AND 45 MPH AND CLOUD-TO-GROUND LIGHTNING. STORM MOTION WILL BE OUT OF THE WEST...BECOMING MORE NORTHWEST BY LATE AFTERNOON...AT 10 - 15 MPH. WITH REGARDS TO STORM COVERAGE...THE ONLY FLY IN THE OINTMENT REMAINS THE PERSISTENT MID/UPPER LEVEL CLOUD COVER OVER THE NORTHERN THIRD OF OUR CWA. SUSPECT THIS WILL DELAY HEATING SOME AND KEEP THINGS A BIT MORE STABLE FROM CAPE CANAVERAL TO SANFORD NORTHWARD. HAVE ADJUSTED POPS DOWN A BIT OVER THIS AREA. OTHERWISE...THIS MORNINGS FORECAST PACKAGE OF 50/60 POPS OVER THE SOUTHERN 2/3RDS OF THE CWA REMAINS ON TRACK. && .AVIATION... PREVAILING VFR OUTSIDE OF TEMPO VISBY/CEILING REDUCTIONS IN THIS AFTERNOONS TSRA/SHRA. ATLANTIC SEA BREEZE WILL TRANSITION WINDS TO NORTH/NORTHEASTERLY AT COASTAL TERMINALS AFTER 18Z. EXPECT COVERAGE OF TSRA/SHRA TO BE A BIT HIGHER THAN IN RECENT DAYS..FOCUSING ON LATE THIS AFTERNOON INTO EARLY THIS EVENING. && .MARINE... LOW PRESSURE SEVERAL HUNDRED MILES OFFSHORE FLORIDA WILL TRANSITION WINDS TO OUT OF THE NORTH TODAY WITH LOCAL SEA BREEZE ADDING AN ONSHORE COMPONENT NEAR THE COAST. EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE MAINLAND THIS AFTERNOON. STORM MOTION WILL BE TOWARDS THE COAST...SO OFFSHORE MOVING THUNDERSTORMS WILL BE POSSIBLE. FOR TODAY...WINDS GENERALLY AT OR BELOW 10 KNOTS...UP TO 15 KNOTS WELL OFFSHORE. SEAS 1-2 FEET NEARSHORE AND 2-3 FEET OFFSHORE. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 74 90 74 / 40 30 40 20 MCO 92 74 91 74 / 60 30 50 20 MLB 92 74 90 75 / 50 30 50 20 VRB 92 73 89 73 / 50 30 50 20 LEE 92 75 92 74 / 60 30 50 20 SFB 93 75 92 74 / 60 30 50 20 ORL 93 76 92 75 / 60 30 50 20 FPR 92 72 89 73 / 50 30 50 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && AVIATION/FORECASTS...ULRICH RADAR/IMPACT WEATHER....WEITLICH
Hazardous weather outlook, Sep 4, 10:07 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1007 AM EDT FRI SEP 4 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1007 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... GREATER MOISTURE AND COOLER TEMPERATURES ALOFT WILL LEAD TO A MORE FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER CONSIDERABLE CLOUD COVER ACROSS AREAS FROM LAKE TO VOLUSIA COUNTIES MAY LIMIT HEATING AND INSTABILITY TODAY. FARTHER SOUTH WHERE SUFFICIENT AFTERNOON HEATING OCCURS... BOUNDARY INTERACTIONS AND AMPLE MOISTURE WILL LEAD TO SCATTERED STORMS. COVERAGE OF LIGHTNING STORMS WILL INCREASE THROUGH MID AFTERNOON ALONG WITH THE POSSIBILITY OF SOME STRONG STORMS AS ACTIVITY IS STEERED SOUTHEAST AROUND 10 TO 15 MPH TOWARD THE ATLANTIC COAST. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING... WIND GUSTS OF 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL FROM 3 PM THROUGH 8 PM. .MARINE THUNDERSTORM GUST IMPACT... STORM MOTION TOWARD THE ATLANTIC COAST WITH MOVEMENT TOWARD THE SOUTHEAST AROUND 10 TO 15 MPH WILL LEAD TO SOME STRONGER STORMS...ESPECIALLY ACROSS THE BREVARD AND TREASURE COASTS AROUND MID TO LATE AFTERNOON. WIND GUSTS OF 35 TO 45 KNOTS WILL BE POSSIBLE ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. INLAND LAKES OF EAST CENTRAL FLORIDA MAY ALSO SEE GUSTY WINDS AND FREQUENT LIGHTNING WITH SCATTERED AFTERNOON STORMS. .WATERSPOUT IMPACT... A BRIEF WATERSPOUT WILL BE POSSIBLE AT THE ATLANTIC COAST AND INTRACOASTAL WATERS DUE TO ENHANCED STORM SCALE INFLOW IN DEVELOPING CELLS. THIS TYPICALLY OCCURS WITHIN EAST TO SOUTHEAST MOVING COASTAL STORMS WHILE INTERACTING WITH THE EAST COAST SEA BREEZE FROM EARLY THROUGH MID AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A BROAD AREA OF LOW PRESSURE FORECAST JUST WEST OF THE STATE FROM THIS WEEKEND INTO EARLY NEXT WEEK WILL LEAD TO NORMAL TO SLIGHTLY ABOVE NORMAL SHOWER AND LIGHTNING STORM CHANCES INTO EARLY NEXT WEEK. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PENDERGRAST/WEITLICH
In the hours before
Special weather statement, Sep 4, 1:07 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 107 PM EDT FRI SEP 4 2015 FLZ047-053-041800- SOUTHERN BREVARD COUNTY FL-OSCEOLA FL- 107 PM EDT FRI SEP 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA AND SOUTHWESTERN BREVARD COUNTIES UNTIL 200 PM EDT... AT 105 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF HOLOPAW...MOVING SOUTH AT 15 MPH. ADDITIONAL STRONG STORMS ARE LOCATED OVER THE MELBOURNE AREA. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PALM BAY...MELBOURNE...ROCKLEDGE...MALABAR AND CAMP HOLLY FISH CAMP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2795 8099 2826 8103 2831 8072 2797 8056 TIME...MOT...LOC 1705Z 345DEG 12KT 2820 8090 WEITLICH
Special weather statement, Sep 4, 2:07 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 207 PM EDT FRI SEP 4 2015 FLZ053-041845- OSCEOLA FL- 207 PM EDT FRI SEP 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSCEOLA COUNTY UNTIL 245 PM EDT... AT 207 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NARCOOSSEE...MOVING SOUTHEAST AT 15 TO 20 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAINT CLOUD...HOLOPAW...BUENA VENTURA LAKES AND EAST LAKE TOHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 2833 8104 2804 8087 2806 8134 2835 8138 TIME...MOT...LOC 1807Z 336DEG 22KT 2828 8126 WEITLICH
Special weather statement, Sep 4, 2:14 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EDT FRI SEP 4 2015
FLZ054-059-041915-
ST. LUCIE FL-INDIAN RIVER FL-
214 PM EDT FRI SEP 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE AND SOUTHEASTERN INDIAN
RIVER COUNTIES UNTIL 315 PM EDT...
AT 213 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GIFFORD...MOVING SOUTH SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT SAINT LUCIE...WALTON...FORT PIERCE...SEBASTIAN AND VERO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2735 8026 2734 8027 2728 8022 2726 8028
2723 8029 2725 8032 2725 8033 2724 8032
2724 8031 2722 8029 2723 8067 2776 8071
2776 8043 2766 8038 2767 8038 2768 8037
2776 8042 2776 8039 2726 8020
TIME...MOT...LOC 1813Z 334DEG 13KT 2766 8040
LASCODYThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:07 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Sep 4, 2:07 PM EDT | Special Weather Statement | MLB | Osceola | 38 min |
| Sep 4, 2:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 4, 2:14 PM EDT | Special Weather Statement | MLB | Indian River, Saint Lucie | 61 min |
| Sep 4, 2:45 PM EDT | Areal Flood Advisory | MLB | Osceola | 2 hr |
| Sep 4, 3:02 PM EDT | Special Weather Statement | MLB | Orange | 43 min |
| Sep 4, 3:25 PM EDT | Areal Flood Advisory | MLB | Orange | 95 min |
| Sep 4, 3:58 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 2 hr |
| Sep 4, 4:14 PM EDT | Special Weather Statement | MLB | Martin | 46 min |
| Sep 4, 4:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Sep 4, 4:22 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.